Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Subharmonic functions and uniform algebras

Author: Donna Kumagai
Journal: Proc. Amer. Math. Soc. 78 (1980), 23-29
MSC: Primary 46J10; Secondary 31C05, 32E25
MathSciNet review: 548077
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Recently Aupetit and Wermer [J. Functional Anal. 28 (1978), 386-400] have shown conditions under which analytic structure exists in the spectrum space of a uniform algebra. Their work makes critical use of subharmonicity properties of certain classes of functions. In this paper, we develop a technique which offers an alternate and unified proof for subharmonicity of the functions in their paper assuming Basener's generalized Shilov boundary conjecture. Our technique uses the Oka-Wermer method applied to the n-fold tensor product of the algebra. We exhibit further applications of our main result including a special case which holds for all uniform algebras.

References [Enhancements On Off] (What's this?)

  • [1] J. Wermer, Banach algebras and several complex variables, Springer-Verlag, Berlin and New York, 1976, pp. 64-70, pp. 137-142. MR 0394218 (52:15021)
  • [2] B. Aupetit and J. Wermer, Capacity and uniform algebras, J. Functional Anal. 28 (1978), 386-400. MR 496966 (80a:31001)
  • [3] J. Wermer, Subharmonicity and hulls, Pacific J. Math. 8 (1975), 283-290. MR 0393567 (52:14376)
  • [4] R. F. Basener, A generalized Shilov boundary and analytic structure, Proc. Amer. Math. Soc. 47 (1975), 98-104. MR 0352990 (50:5476)
  • [5] -, Boundaries for product algebras (preprint).
  • [6] -, A condition for analytic structure, Proc. Amer. Math. Soc. 36 (1972), 156-160. MR 0308789 (46:7903)
  • [7] E. Bishop, Holomorphic completions, analytic continuation, and the interpolation of seminorms, Ann. of Math. (2) 78 (1963), 468-500. MR 0155016 (27:4958)
  • [8] G. M. Goluzin, Geometric theory of functions of a complex variable, Transl. Math. Monographs, vol. 26, Amer. Math. Soc., Providence, R. I., 1969. MR 0247039 (40:308)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J10, 31C05, 32E25

Retrieve articles in all journals with MSC: 46J10, 31C05, 32E25

Additional Information

Keywords: Subharmonicity, maximal ideal space, generalized Shilov boundary
Article copyright: © Copyright 1980 American Mathematical Society

American Mathematical Society